MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CANCELLOUS; PLATE, FIXATION, BONE

ARTHREX, INC. SCREW, CANCELLOUS; PLATE, FIXATION, BONE
Model Number SCREW, CANCELLOUS
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was broken during the removal of the plate and the screws one year after a high tibial osteotomy surgery.The screws and the plate were discarded and the remaining broken parts were not removed out of the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.Update 25-nov-2021: it was confirmed that the screws were already broken before the surgeon tried to remove them.The surgery was no revision, as the defect of the devices was not seen on the x-rays before surgery.The correction of the high tibial osteotomy was still fine.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photos, which identify that the cancellous screw had broken.However, without receipt of the screw for evaluation, no dimensions were able to be assessed and no further analysis on the devices involved in the event could be conducted.The cause remains undetermined.

Brand Name
SCREW, CANCELLOUS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12983575
Report Number1220246-2021-04085
Device Sequence Number4582634
Product Code HRS
UDI-Device Identifier00888867010598
UDI-Public00888867010598
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032817
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberSCREW, CANCELLOUS
Device Catalogue NumberAR-13280-65
Device Lot Number10778841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/24/2022
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown